Texas, 2007

Hail in Texas, June 4, 2007

June 4, 2007 · NWS OUN · 1 event in 1 county or zone

A weak cold front moved into northern Texas during the afternoon hours. This combined with afternoon heating allowed for scattered showers and thunderstorms to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A weak cold front moved into northern Texas during the afternoon hours. This combined with afternoon heating allowed for scattered showers and thunderstorms to develop. One thunderstorms briefly became severe with penny size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 2:01 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 4, 2:01 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CDT MON JUN 4 2007

.DISCUSSION...
AFTN HEATING AND WEAK SFC BOUNDARY HAS LEAD TO A FEW TSTMS ACROSS RE
RIVER VALLEY. EXPECT THIS ACTIVITY TO MOVE SOUTH OUT OF THE AREA
OVER THE NEXT COUPLE OF HOURS.

YET ANOTHER MCS IS EXPECTED TO DEVELOP TO OUR WEST TONIGHT AND IS
EXPECTED TO REMAIN TO OUR WEST OVERNIGHT. WILL LEAVE SOME LOW POPS
ACROSS FAR SOUTHWEST ZONES FOR FRINGE OF ANY COMPLEX THAT MOVES INTO
WEST TEXAS TONIGHT.

NORTHWARD MOVING WARM FRONT WILL ACT AS A FOCUS FOR TSTM DEVELOPMENT
TUE AFTN AND EVENING... WHICH SHOULD BE CONFINED TO NORTHERN
OKLAHOMA. MORNING NAM DOES HAVE A SIGNAL FOR ANOTHER MCS MOVING SE
OUT OF COLORADO TUE NIGHT TOWARD NORTHWEST OK AND WILL NEED TO WATCH
ITS PROGRESS IF IT DOES DEVELOP. HOWEVER...  TRANSITION IN MID LEVEL
FLOW OCCURS DURING THIS PERIOD AS SHORTWAVE RIDGING TRANSITIONS OUT
OF ROCKIES ACROSS PLAINS. THIS MAY KEEP ANY STORM COMPLEX MOVING
MORE EAST ACROSS KANSAS... THEREFORE WILL LIMITS POPS TO NORTHERN
OKLAHOMA AT THIS TIME.

STRONGER WAVE MOVES OUT OF THE ROCKIES INTO THE PLAINS FOR WED. AS
THIS OCCURS LOW LEVEL FLOW INCREASES IN RESPONSE TO SFC LOW
DEVELOPMENT TO OUR NORTH. THIS WILL LEAD TO A VERY WARM/HOT AND
WINDY DAY WED. WIND ADVISORY MAY BE NEEDED FOR PART OF THE AREA
WED. THIS S/SW LOW LEVEL FLOW WILL ALSO ADVECT VERY WARM MID
LEVEL TEMPS CREATING A SUBSTANTIAL CAP. THIS SHOULD PROHIBIT ANY
CONVECTION FROM INITIATING THIS FAR SOUTH... HOWEVER IF A STORM IS
ABLE TO OVERCOME CAP IT WILL LIKELY BE A SIGNIFICANT STORM. AS WAVE
MOVES EAST INTO GREAT LAKES REGION THU/THU NIGHT IT WILL DRAG A SFC
COLD FRONT SOUTH INTO THE AREA... ALONG WITH SLIGHTLY COOLER MID
LEVEL TEMPS. WILL BEGIN TO SHOW AN INCREASE IN PRECIP POTENTIAL
BEGINNING LATE THU. WILL CONT TO SEE THIS SFC BOUNDARY OR RESIDUAL
PRECIP INDUCED BOUNDARIES IN THE AREA INTO NEXT WEEKEND. WILL
THEREFORE EXPAND POPS AREAWIDE FRI/FRI NIGHT WITH BETTER POPS ALONG
AND NORTH OF SFC FRONT.

AS WEEKEND GETS CLOSER... WILL LIKELY SEE HIGHER POPS NEEDED ONE
OR MORE PERIODS THAT AT THIS TIME ARE VERY HARD TO PINPOINT. ANOTHER
ASPECT TO MONITOR WILL BE HEAVY/FLOODING RAINFALL AS SFC FRONT LOOKS
TO LAY PARALLEL TO MID LEVEL FLOW LEADING TO TRAINING ALONG
BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  89  69  90 /  10  10  10  10
HOBART OK         63  91  68  93 /  10  10  10  10
WICHITA FALLS TX  65  91  70  93 /  20  10  10  10
GAGE OK           59  90  67  94 /  10  20  20  10
PONCA CITY OK     61  87  68  89 /  10  20  30  10
DURANT OK         65  89  69  90 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

32/30
Hazardous weather outlook, Jun 4, 10:55 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUN 4 2007

OKZ004>048-050>052-TXZ083>090-051200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
THE PASSAGE OF SEVERAL WEAK COLD FRONTS IN RECENT DAYS HAS PUSHED
THE DEEP TROPICAL MOISTURE WELL SOUTH INTO TEXAS. THIS HAS REDUCED
THE AMOUNT OF INSTABILITY THAT WILL BE AVAILABLE FOR THUNDERSTORMS
OVER OKLAHOMA AND WESTERN NORTH TEXAS. A WEAK COLD FRONT WILL
CONTINUE TO SLOWLY DRIFT SOUTH ACROSS PARTS OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS. MEANWHILE... A WEAK UPPER LEVEL DISTURBANCE
WILL MOVE ACROSS THE SOUTHERN PLAINS. THESE FACTORS COULD RESULT IN
A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING OVER
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. LATER TONIGHT... THE
PRESENCE OF NORTHWEST FLOW ALOFT COULD AGAIN STEER A CLUSTER OF
SHOWERS AND THUNDERSTORMS FROM NORTHWEST TEXAS SOUTHEAST INTO PARTS
OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. A FEW OF THE STORMS
COULD PRODUCE GUSTY WINDS... AND POSSIBLY AN ISOLATED SEVERE WIND
GUST. OTHERWISE... THE MAIN HAZARDS WILL BE OCCASIONAL CLOUD TO
GROUND LIGHTNING AND PERHAPS SMALL HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE WEATHER OVER NORTHERN OKLAHOMA
TUESDAY AFTERNOON AND NIGHT. A DEVELOPING WARM FRONT NEAR THE KANSAS
BORDER COULD PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TUESDAY
AFTERNOON AND EVENING. MEANWHILE... A THUNDERSTORM COMPLEX MAY FORM
IN COLORADO AND MOVE SOUTHEAST DURING THE EVENING AS A STRENGTHENING
LOW LEVEL JET PULLS DEEPER MOISTURE BACK INTO THE REGION. THIS MAY
RESULT IN THE SOUTHERN PART OF THE THUNDERSTORM CLUSTER BUILDING
SOUTHWARD INTO NORTHERN OKLAHOMA TUESDAY NIGHT.

BY WEDNESDAY... THE ATMOSPHERE WILL BECOME MUCH MORE STRONGLY
CAPPED... AS WARM MID LEVEL AIR MOVES OUT OF THE DESERT SOUTHWEST
AND INTO THE PLAINS. AT THE SAME TIME... A POTENT COMBINATION OF
INSTABILITY AND SHEAR WILL OVERSPREAD THE PLAINS... LEADING TO A
CONDITIONAL RISK FOR SEVERE WEATHER. IF A THUNDERSTORM IS ABLE TO
BREAK THE CAP... IT COULD QUICKLY BECOME SEVERE. HOWEVER... THE CAP
WILL LIKELY KEEP THE CHANCE OF THUNDERSTORMS VERY LOW AND MAY
PREVENT THUNDERSTORMS ENTIRELY. A BETTER CHANCE FOR STRONG TO SEVERE
THUNDERSTORMS WILL BEGIN LATE THURSDAY WHEN MID LEVEL TEMPERATURES
COOL AND A COLD FRONT APPROACHES NORTHERN OKLAHOMA. THUNDERSTORMS
WILL BE POSSIBLE THROUGH SUNDAY... ESPECIALLY ACROSS NORTHERN AND
WESTERN OKLAHOMA.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS DEVELOPING ACROSS THE AREA ON WEDNESDAY COULD
GUST TO NEAR 45 MPH... ESPECIALLY ACROSS NORTHERN AND WESTERN
OKLAHOMA. HIGH PROFILE VEHICLES IN THE AREA COULD EXPERIENCE
HANDLING PROBLEMS... ESPECIALLY ALONG EAST TO WEST ORIENTED
HIGHWAYS. MEANWHILE... THE POTENTIAL FOR REPEATED THUNDERSTORMS
ALONG A STALLED COLD FRONT THURSDAY THROUGH SUNDAY COULD RAISE
CONCERNS FOR FLOODING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.

CJS

In the hours before

Special weather statement, Jun 4, 2:40 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT MON JUN 4 2007

TXZ088-089-042100-
ARCHER TX-BAYLOR TX-
340 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER MABELLE AT 340 PM CDT...MOVING
SOUTH AT 10 MPH.

SMALL HAIL... WINDS AROUND 45 MPH AND FREQUENT LIGHTNING ARE
POSSIBLE.

PEOPLE IN ARCHER AND BAYLOR COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 4, 2:41 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
341 PM CDT MON JUN 4 2007

TXZ086-090-042100-
WICHITA TX-CLAY TX-
341 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND WICHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF DEAN AT 341 PM
CDT...MOVING SOUTH AT 10 MPH.

SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE
POSSIBLE.

PEOPLE IN CLAY AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 4, 2:53 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT MON JUN 4 2007

OKZ052-042115-
BRYAN OK-
353 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR CARTWRIGHT AT 353 PM
CDT...MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM IS
LOCATED NEAR YUBA... ALSO MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Special weather statement, Jun 4, 3:03 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CDT MON JUN 4 2007

TXZ090-042115-
CLAY TX-
403 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF DEAN AT 403 PM
CDT...DRIFTING SLOWLY SOUTHEAST.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

The radar

The Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 21:04 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wichita

When
June 4, 3:06 PM CST
Where
Wichita County, Wichita Falls
Measured
0.75 in hail
Reported by
Public
Coordinates
33.900, -98.500

Reported on North Rosewood Avenue on the northeast side of Wichita Falls.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24557.